Would it be bad to change to taking buspirone with food? Won't it last longer? I still haven't felt the effect of this medicine. Oh I get the insomnia though.
You can take Buspirone on an empty stomach or with food. Taken with food will prevent upset stomach. However, No evidence stating that it will last longer if you take it with food. But you should not drink grapefruit juice or eat grapefruit while on this medicine. It may cause bad reactions.
It may take roughly about 3-4 weeks before buspirone start working. Hang in there, give the medication time to work. You should let your doctor know about your insomnia. He/she can prescribe something to help you rest at night.
That’s a great question. From the literature I’ve read over the years, and from conversations I’ve had with my doctor, it doesn’t make a difference if you take it with or without food. I usually take it before I eat because sometimes it makes me a little hungry. This is a unique drug, my doc calls it an “orphan drug” because it is not like any other drugs. The one thing that is very important to know is it takes 4-6 weeks before it reaches a therapeutic level in your body. When I started it back in 2001 I was extremely frustrated it didn’t work “right away” and I think that’s why a lot of people give up on it. My doc at the time told me that many of these drugs prescribed for anxiety work on altering brain chemistry, and that is a process that doesn’t happen overnight or even in a week. The last thing I wanted to hear was, “you know, it’s a lot of trial and error getting the medication right and the dosage right.” That’s a tough sell to someone battling anxiety. I will second the other comment, DO NOT drink or eat grapefruit juice while taking buspirone, it will lead to an unpleasant experience. Give yourself more time on it, and give yourself some extra grace... anxiety is a tough monster to tame (even when we are not in a world wide pandemic). I’m even experiencing insomnia right now, and sleep has never been an issue for me. So hang in there, it gets better, even with the ups and downs. After another week or two, maybe reach out and see if you can increase the dose, or at least have a conversation about it. For me I found the magic “spot” when I started taking a dose every eight hours, but we are all different (trial and error)... I hope this helps! Good luck to you!
- Buspirone Information for Consumers
- Buspirone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Buspirone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.